Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 40, NWS Buffalo, NY

July 28, 20105 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 28, 2010, 7:07 PM EDT for 5 counties in New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2010, 7:07 PM EDT (23:07 UTC)
Expired
Jul 28, 2010, 8:00 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Livingston County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:38 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 28, 3:38 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT WED JUL 28 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING ALONG WITH A FEW
SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...HIGH PRESSURE WITH
COOLER AND LESS HUMID AIR WILL GRADUALLY BUILD INTO THE AREA DURING
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 330 PM...THE SURFACE COLD FRONT STRETCHED SOUTHWARD FROM
JAMES BAY TO CENTRAL LAKE HURON AND SOUTHERN LOWER MICHIGAN...WITH
A PREFRONTAL TROUGH EXTENDING INTO WESTERN NEW YORK STATE. WITH
DAYTIME HEATING AND ADVECTION OF INCREASINGLY MOIST AIR INTO OUR
AREA FROM THE SOUTHWEST...SCATTERED CONVECTION HAS BLOSSOMED
ACROSS MUCH OF THE LOWER LAKES REGION THIS AFTERNOON...WITH A MORE
ORGANIZED LINE NOW DEVELOPING FROM LOWER MICHIGAN INTO
SOUTHWESTERN ONTARIO. EXPECT THAT THIS ACTIVITY WILL CONTINUE TO
INCREASE THROUGH LATE AFTERNOON WITH CONTINUED HEATING/MOISTURE
ADVECTION AND INCREASING LOW-LEVEL CONVERGENCE OUT AHEAD OF THE
APPROACHING FRONT...WITH A FAIRLY SOLID BAND OF SHOWERS AND STORMS
THEN PUSHING SOUTHEAST THROUGH THE AREA THIS EVENING IN ADVANCE OF
THE FRONTAL BOUNDARY.

GIVEN THE PRESENCE OF SUFFICIENT INSTABILITY AND MOISTURE...AND A
NEARLY UNIDIRECTIONAL 30-40 KT FLOW IN THE LOWER AND MID LEVELS OF
THE TROPOSPHERE...THERE WILL BE AT LEAST SOME THREAT FOR SEVERE
STORMS THROUGH THIS EVENING...WITH DAMAGING STRAIGHT LINE WINDS
BEING THE PRIMARY THREAT. ANY HAIL THREAT SHOULD BE LIMITED BY THE
RELATIVELY WARM MID LEVELS.

AT THIS POINT...EXPECT THE FRONT TO BE LARGELY THROUGH THE AREA BY
THE 04Z-06Z TIME FRAME...WITH ANY ASSOCIATED PRECIPITATION WINDING
DOWN FAIRLY QUICKLY THEREAFTER AS COOLER AND DRIER AIR BEGINS
WORKING IN BEHIND THE BOUNDARY. WILL PROBABLY SEE SOME POST-FRONTAL
CLOUDS LINGERING THROUGH LATE TONIGHT ESPECIALLY ACROSS SOUTHERN AND
EASTERN SECTIONS...BUT WOULD EXPECT THAT ANY PRECIP WILL BE SAFELY
DONE BY SUNRISE ON THURSDAY.

ON THURSDAY...EXPECT A DRY MORNING...THEN AN SIGNIFICANT SHORTWAVE
TROUGH/COOL POOL ALOFT WILL DROP SOUTHEAST INTO LAKE ONTARIO AND THE
NORTH COUNTRY IN THE AFTERNOON. INCREASING INSTABILITY AND LIFT
ASSOCIATED WITH THIS FEATURE WILL PROBABLY LEAD TO THE DEVELOPMENT
OF SOME MORE SCATTERED CONVECTION ACROSS THE NORTH COUNTRY DURING
THE AFTERNOON...AND AS SUCH HAVE RAISED POPS FOR THIS AREA TO THE
CHANCE RANGE. AREAS FURTHER TO THE SOUTH AND WEST WILL BE MORE ON
THE PERIPHERY OF THIS FEATURE AND SHOULD THUS SEE A LOWER...BUT NOT
NONEXISTENT...THREAT OF CONVECTION. FOR NOW...HAVE JUST INDICATED
SLIGHT CHANCE POPS AND PARTLY SUNNY SKIES FOR MUCH OF THE REST OF
THE AREA...THOUGH CANNOT RULE OUT SOME CONVECTION DEVELOPING ALONG
LAKE BREEZE BOUNDARIES...ESPECIALLY GIVEN THE NORTHWESTERLY FLOW
THAT WILL BE IN PLACE ALOFT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A SHORT WAVE OVER NORTHWEST ONTARIO PROVINCE AS OF 18Z WED WILL BE
OVER THE EASTERN LAKE ONTARIO REGION BY THURSDAY EVENING FOR A
CONTINUED THREAT OF THUNDERSTORM ACTIVITY WHILE POSSIBLE EARLY
EVENING LAKE BREEZE BOUNDARY ACTIVITY OVER THE WEST QUICKLY FALLS
APART WITH THE LOSS OF DAYTIME INSTABILITY.  AS A RIDGE BUILDS INTO
THE REGION BY FRIDAY MORNING...WE WILL GET BACK TO THE TYPICAL
VALLEY FOG IN THE SHELTERED VALLEYS WITH CLEAR SKIES ELSEWHERE.

FRIDAY AND SATURDAY SHOULD BE DRY WITH THE RIDGE MOVING SLOWLY
EASTWARD ACROSS NYS.  THE NEWLY UPDATED /HIGHER RESOLUTION...NEW
PHYSICS PACKAGE ETC/ GFS SHOWS PRECIPITATION AND A CYCLONIC FLOW AT
850 MB DEVELOPING OVER WESTERN NY SATURDAY NIGHT.  WILL KEEP
SATURDAY NIGHT DRY FOR NOW WITH INCREASING CLOUDS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE GFS CONTINUES THE LOW LEVEL CIRCULATION OVER THE WEST ON
SUNDAY...WITH WARM AIR ADVECTION AND PRECIPITATION CONTINUING TO
DEVELOP OVER PARTS OF THE REGION ON SUNDAY.  THERE HAS BEEN SOME
UNCERTAINTY FOR THIS PERIOD AND OBVIOUSLY THIS UNCERTAINTY STILL
REMAINS.  AM A BIT CONCERNED ABOUT A DRY FORECAST ACROSS WESTERN
NY.  WITH THE ECMWF ALSO PRODUCING PRECIP...WILL MAKE THE LEAP AND
ADD IN SOME THUNDERSTORM POTENTIAL FOR THE SOUTHERN TIER AND FINGER
LAKES REGION ON SUNDAY.   THIS IS A HEDGE TOWARD THE RAINY SIDE.
WILL HAVE TO SEE IF THE MODELS LATCH ON TO THIS...WITH A MORE
PESSIMISTIC FORECAST POSSIBLE AREA WIDE LATER THIS WEEK.

FOR EARLY NEXT WEEK...WILL CONTINUE WITH A DRY FORECAST ON MONDAY AS
PER THE ECMWF...ALTHOUGH THIS TOO GOES AGAINST AT LEAST THE GEFS
OUTPUT.  WILL ALSO KEEP TUESDAY DRY FOLLOWING THE ECMWF...WITH THE
NEXT THREAT OF PRECIPITATION ON WEDNESDAY AS THE NEXT FRONTAL SYSTEM
MOVES IN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...SCATTERED SHOWERS AND THUNDERSTORMS WERE FOUND FROM
LAKE ONTARIO NORTHWARD ACROSS SOUTHERN ONTARIO PROVINCE. THIS
ACTIVITY WILL BECOME MORE WIDESPREAD AND SINK SOUTHWARD INTO THE
AREA THROUGH EARLY THIS EVENING AS A COLD FRONT PRESSES SOUTHEAST
FROM THE CENTRAL GREAT LAKES...AND INTERCEPTS THE INCREASINGLY MOIST
SOUTHWESTERLY FLOW PRECEDING THE BOUNDARY.

EXPECT THE BULK OF THE FRONTAL PRECIP AND ASSOCIATED MVFR
RESTRICTIONS TO WORK THROUGH THE AREA BETWEEN ROUGHLY 22Z AND
04Z...WITH THE PRECIP THEN TAPERING OFF RAPIDLY DURING THE OVERNIGHT
HOURS. THAT SAID...MODEL POINT SOUNDINGS CONTINUE TO SUGGEST THE
POTENTIAL FOR A PERIOD OF MVFR CIGS TO DEVELOP OVERNIGHT...WITH EVEN
SOME IFR CIGS ACROSS THE SOUTHERN TIER. ACCORDINGLY...HAVE LEFT THE
PREVIOUSLY FORECAST LOWER CIGS INTACT FOR LATER TONIGHT...WITH
IMPROVEMENT TO VFR STILL EXPECTED AFTER SUNRISE THURSDAY MORNING.

OUTLOOK...
FRIDAY THROUGH MONDAY...MAINLY VFR...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS ON SUNDAY ACROSS PORTIONS OF THE SOUTHERN TIER AND
FINGER LAKES.

&&

.MARINE...
IN ADVANCE OF AN APPROACHING COLD FRONT...A BRISK SOUTHWESTERLY FLOW
WILL PERSIST ACROSS LAKE ERIE INTO EARLY THIS EVENING...BEFORE
SHARPLY DIMINISHING AND BECOMING MORE WESTERLY BY LATE EVENING WITH
THE PASSAGE OF THE FRONTAL BOUNDARY. ACCORDINGLY...SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT FOR OUR LAKE ERIE NEARSHORE ZONES
UNTIL 10 PM THIS EVENING. MEANWHILE ON LAKE ONTARIO...WINDS/WAVES
SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
TONIGHT...ALTHOUGH CONDITIONS WILL STILL BE CHOPPY AT TIMES.

THE BIGGER MARINE CONCERN THROUGH THIS EVENING MAY IN FACT COME IN
THE FORM OF CONVECTION...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO PRECEDE AND ACCOMPANY THE AFOREMENTIONED FRONTAL PASSAGE. WITH
STRONGER WINDS OF 30 TO 40 KNOTS PRESENT ALOFT...ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO MIX THESE WINDS DOWN TO THE
SURFACE...RESULTING IN LOCALLY HIGHER WINDS AND WAVES.

ON THURSDAY...CHOPPY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS
LAKE ONTARIO UNDER A NORTHWEST FLOW OF SOMEWHAT COOLER AIR...HOWEVER
WINDS AND WAVES ARE ONCE AGAIN EXPECTED TO REMAIN A LITTLE BELOW
SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
         040-041.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jul 28, 5:06 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT WED JUL 28 2010

NYZ001>008-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES WESTERN AND NORTH
CENTRAL NEW YORK. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
THE PRIMARY RISK BEING ISOLATED DAMAGING WINDS. THESE STORMS WILL
ALSO PRODUCE LOCAL HEAVY DOWNPOURS WHICH MAY RESULT IN PONDING OF
WATER ON ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE LOWER GREAT
LAKES. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY
HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 28, 2:27 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
227 PM EDT WED JUL 28 2010

NYZ001-002-011-281930-
GENESEE NY-NIAGARA NY-ORLEANS NY-
227 PM EDT WED JUL 28 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO
  45 MPH AND CLOUD TO GROUND LIGHTNING.  THIS STORM WAS LOCATED NEAR
  NEWFANE...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4333 7882 4334 7874 4335 7873 4335 7868
      4338 7854 4338 7826 4337 7818 4305 7846
      4305 7847 4309 7847 4309 7856 4324 7888

THOMAS
Special weather statement, Jul 28, 4:50 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EDT WED JUL 28 2010

NYZ007-282145-
JEFFERSON NY-
450 PM EDT WED JUL 28 2010

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 26 MILES WEST OF CLAYTON TO 34 MILES WEST OF
  CLAYTON...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CAPE VINCENT
  CLAYTON
  ALEXANDRIA BAY AND DEPAUVILLE
  LA FARGEVILLE
  THERESA

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4428 7557 4408 7577 4408 7637 4411 7638
      4415 7631 4419 7631 4419 7626 4423 7614
      4427 7618 4431 7607 4424 7611 4425 7607
      4427 7604 4432 7607 4437 7593 4437 7579

TJP
Local storm report, Jul 28, 6:14 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
614 PM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     BROWNVILLE              44.01N 75.98W
07/28/2010                   JEFFERSON          NY   LAW ENFORCEMENT

            TREES DOWN

0544 PM     TSTM WND DMG     CLAYTON                 44.24N 76.09W
07/28/2010                   JEFFERSON          NY   LAW ENFORCEMENT

            UTILITY POLE AND WIRES DOWN

0554 PM     TSTM WND DMG     CAPE VINCENT            44.13N 76.33W
07/28/2010                   JEFFERSON          NY   LAW ENFORCEMENT

            TREE DOWN

&&

MPUKAJLO
Local storm report, Jul 28, 6:37 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
637 PM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     GREAT BEND              44.03N 75.72W
07/28/2010                   JEFFERSON          NY   NWS EMPLOYEE

            TREE DOWN ALONG ROUTE 3

0635 PM     TSTM WND DMG     RUTLAND CENTER          43.95N 75.81W
07/28/2010                   JEFFERSON          NY   NWS EMPLOYEE

            LARGE TREE DOWN ALONG ROUTE 3

&&

MPUKAJLO
Special weather statement, Jul 28, 7:06 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
706 PM EDT WED JUL 28 2010

NYZ007-008-290000-
JEFFERSON NY-LEWIS NY-
706 PM EDT WED JUL 28 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR HENDERSON HARBOR...AND
  MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  WATERTOWN

LAT...LON 4375 7623 4381 7625 4384 7631 4389 7627
      4391 7629 4389 7632 4392 7633 4393 7629
      4389 7626 4389 7622 4387 7621 4390 7615
      4395 7615 4408 7516 4381 7513

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:42 AM EDTSmall Craft AdvisoryBUF17 hr
Jul 28, 2:27 PM EDTSpecial Weather StatementBUFNiagara, Orleans63 min
Jul 28, 4:37 PM EDTSpecial Marine WarningBUF53 min
Jul 28, 4:50 PM EDTSpecial Weather StatementBUFJefferson55 min
Jul 28, 5:04 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis56 min
Jul 28, 5:11 PM EDTSpecial Marine WarningBUF64 min
Jul 28, 5:32 PM EDTSpecial Marine WarningBUF35 min
Jul 28, 5:48 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis57 min
Jul 28, 6:03 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis47 min
Jul 28, 6:26 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans31 min
Jul 28, 6:38 PM EDTSpecial Marine WarningBUF27 min
Jul 28, 7:06 PM EDTSpecial Weather StatementBUFLewis54 min
Jul 28, 7:16 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua35 min
Jul 28, 7:29 PM EDTSpecial Weather StatementBUFLewis61 min
Jul 28, 7:30 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming60 min
Jul 28, 7:57 PM EDTSpecial Weather StatementBUFLewis63 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.